MAUDE Adverse Event Report: NIHON KOHDEN DIGITAL HEALTH SOLUTIONS INC. RNS-9703-242; REMOTE NETWORK STATION

NIHON KOHDEN DIGITAL HEALTH SOLUTIONS INC. RNS-9703-242; REMOTE NETWORK STATION
Model Number RNS-9703-242
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The nurse reported that there were issues with two patient vitals.She said that the patient vitals were missing for bed n-319 starting at 10:54am-12:40pm and that they noticed that during that time bed ed 226 was sending its vitals over to bed n-319 as well as showed up in ed 226.The patients' vitals in bed ed 226 began showing up on two different bed id in their emr.She also mentioned that this only began happening after nk employees came in to update the software for the server upgrade.This time frame was when the last message was seen.They checked the server and did not see any duplicate bed ids or ips.On 319, the er patient's name and room number was displayed with 226's (er pt) vital signs.On 226, the monitor displayed 226 name and vitals; but in paragon (emr) 226 vitals showed with a temp.The only patient that had a temp probe in use (between these 2 patients) was 319, so the temp value that was coming into paragon (emr) on 226 was from 319.They saw this occurring on the remote network station (rns).They do not know if this was happening at the central nurse's station (cns) as they did not check at the time.No patient harm was reported.
 
Additional Manufacturer Narrative
The nurse reported that there were issues with two patient vitals.She said that the patient vitals were missing for bed n-319 starting at 10:54am-12:40pm and that they noticed that during that time bed ed 226 was sending its vitals over to bed n-319 as well as showed up in ed 226.The patients' vitals in bed ed 226 began showing up on two different bed id in their emr.She also mentioned that this only began happening after nk employees came in to update the software for the server upgrade.This time frame was when the last message was seen.They checked the server and did not see any duplicate bed ids or ips.On 319, the er patient's name and room number was displayed with 226's (er pt) vital signs.On 226, the monitor displayed 226 name and vitals; but in paragon (emr) 226 vitals showed with a temp.The only patient that had a temp probe in use (between these 2 patients) was 319, so the temp value that was coming into paragon (emr) on 226 was from 319.They saw this occurring on the remote network station (rns).They do not know if this was happening at the central nurse's station (cns) as they did not check at the time.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of the complaint: the nurse reported that there were issues with two patient vitals.She said that the patient vitals were missing for bed n-319 starting at 10:54am-12:40pm and that they noticed that during that time bed ed 226 was sending its vitals over to bed n-319 as well as showed up in ed 226.The patients' vitals in bed ed 226 began showing up on two different bed id in their emr.She also mentioned that this only began happening after nk employees came in to update the software for the server upgrade.This time frame was when the last message was seen.They checked the server and did not see any duplicate bed ids or ips.On 319, the er patient's name and room number was displayed with 226's (er pt) vital signs.On 226, the monitor displayed 226 name and vitals; but in paragon (emr) 226 vitals showed with a temp.The only patient that had a temp probe in use (between these 2 patients) was 319, so the temp value that was coming into paragon (emr) on 226 was from 319.They saw this occurring on the remote network station (rns).They do not know if this was happening at the central nurse's station (cns) as they did not check at the time.No patient harm was reported.Investigation conclusion: the bedside monitor (bsm) logs were collected for both beds.Based on the review of the device logs, the most probable cause of the issue is that the patient had likely pushed the buttons on the bedside monitor to discharge themselves from the device.Discharging would cause the patient to not be monitored and vitals would not be sent to the rns and cns.This caused confusion for the nursing staff.The customer was recommended to enable screen lock, to prevent the customer from discharging themselves from the device.The issue was likely due to the use error - patient discharging themselves.The following fields are not applicable (na) to the mdr report: b2 d4 lot number & expiration d6a - d6b d7b f1 - f14 g4 device bla number g5 g7 h7 h9 the following fields contains no information (ni), as attempts to obtain information were made, but the information was not provided.A2 a4 - a6 b6 - b7 attempt #1 01/24/2023 emailed customer via microsoft outlook for all items under the no information section.The customer responded back with complaint details, but they did not provide all the patient information as requested.Additional patient and device information: a3 male for patient on ed 226 a3 female for patient on n-319 d10 concomitant medical device: the following device(s) were used in conjunction with the rns central nurse's station model: cns-6801a sn: (b)(6) device manufacturer date: 08/31/2018 unique identifier (udi) #: (b)(4) returned to nihon kohden: not returned bedside monitor for ed 226 model: bsm-6301a sn: (b)(6) device manufacturer date: 08/20/2010 unique identifier (udi) #: (b)(4) returned to nihon kohden: not returned bedside monitor for n-319 model: bsm-6501a sn: (b)(6) device manufacturer date: 07/29/2008 unique identifier (udi) #: (b)(4) returned to nihon kohden: not returned additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h6 event problem and evaluation codes h10 additional manufacturer narrative and device manufacturer date for device n-319: 07/29/2008.

Brand Name
RNS-9703-242
Common Device Name
REMOTE NETWORK STATION
Manufacturer (Section D)
NIHON KOHDEN DIGITAL HEALTH SOLUTIONS INC.
attn: shama mooman
14 bunsen
irvine CA 92618
Manufacturer (Section G)
NIHON KOHDEN DIGITAL HEALTH SOLUTIONS INC.
attn: shama mooman
14 bunsen
irvine CA 92618
Manufacturer Contact
shama mooman
attn: shama mooman
14 bunsen
irvine, CA 92618
9492687488
MDR Report Key16359061
Report Number2032233-2023-03328
Device Sequence Number6803935
Product Code MHX
UDI-Device Identifier00851725007122
UDI-Public00851725007122
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K102376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRNS-9703-242
Device Catalogue NumberRNS-9703-242
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM 6301A (B)(6); BSM 6301A (B)(6); BSM 6501A (B)(6); BSM 6501A (B)(6); CNS-6801A (B)(6); CNS-6801A (B)(6)
Patient SexMale